MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA 24GA 0.75IN Y; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA 24GA 0.75IN Y; INTRAVASCULAR CATHETER
Catalog Number 383531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva 24ga 0.75in y needle retraction failure the following information was provided by the initial reporter: upon inserting the cannula inside the patient's vien i tried to remove the metal needle but it wont budge, and removed the entire cannula for safety reasons because the needle part is broken and wont budge.During insertion and during removal the metal needle wont budge, and needle was broken and would not budge.
 
Additional Manufacturer Narrative
Current control there is in-process functional test and outgoing inspection in place to check for retraction and incorrect assembly (premature decouple, decouple failure, tip shield failure, crimp check).From the returned photo, it is observed that the nexiva needle assembly is attached to the part.As there is no abnormality during the production run and outgoing process and no samples were returned for investigation, root cause could not be determined.The complaint will be re-opened and re-investigated if sample is returned.
 
Event or Problem Description
Upon inserting the cannula inside the patient's vien i tried to remove the metal needle but it wont budge, and removed the entire cannula for safety reasons because the needle part is broken and wont budge.During insertion and during removal the metal needle wont budge, and needle was broken and would not budge.

Brand Name
BD NEXIVA 24GA 0.75IN Y
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18489184
Report Number2243072-2023-02295
Device Sequence Number3665414
Product Code FOZ
UDI-Device Identifier30382903835318
UDI-Public(01)30382903835318
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K102520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number383531
Device Lot Number3114096
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown